MAUDE Adverse Event Report: WILLIAM COOK EUROPE FROVA INTUBATING INTRODUCER; BTR TUBE, TRACHEAL (W/WO CONNECTOR)

WILLIAM COOK EUROPE FROVA INTUBATING INTRODUCER; BTR TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number G23646
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturers ref# (b)(4).G1) name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404 registration no.: 3005580113.G5) similar to device under pma/510(k) k161813.Investigation is still in progress.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Description of event according to initial reporter: customer is complaining that the pieces of the product stayed inside the lung during the bronchoscopy.Patient intubated with the help of frova.Afterwards a double lumen tube was placed over the frova.During the subsequent bronchoscopy, a foreign body was found in the lung and removed.Because of the colour it is assumed to be a piece of the frova.This wasn't the first time this had happened.Patient outcome: during bronchoscopy a piece of frova was found in the lungs and salvaged.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturer ref# (b)(4).G1) name and address for importer site: cook medical incorporated (cmi) (b)(4).Registration no.: (b)(4).Summary of investigational findings: the investigation is based on event description only.It was reported that after intubating with the frova introducer, a doube lumen tube was advanced and during bronchoscopy a foreign body was found in the lung and removed.No adverse effects to the patient were reported.The frova introducer was not returned for investigation, but two photos of a small, blue piece of material were provided and it is considered likely, that the blue piece on the photos were flakings, which derived from the frova introducer.Based on the photos only the exact reason for the flaking off of the introducer cannot be determined, but since the introducer was used for placement of a double lumen tube, this is considered the likely cause of this occurrence.According to the instructions for use the frova introducer has been designed for placement of a single lumen endotracheal tube whose inner diameter is 6mm or larger.Ifu, intended use: "the 14.0 french catheter introducer has been designed for placement of a single lumen endotracheal tube whose inner diameter is 6 mm or larger." note: "do not use the frova intubating introducer with double lumen endotracheal or endobronchial tubes." warnings: "do not use the frova intubating introducer with double lumen endotracheal or endobronchial tubes." no evidence to suggest that the frova introducer was not manufactured according to specifications.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FROVA INTUBATING INTRODUCER
Common Device Name
BTR TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key8564008
Report Number3002808486-2019-00507
Device Sequence Number11350143
Product Code BTR
UDI-Device Identifier00827002236462
UDI-Public(01)00827002236462(17)210524(10)E3729541
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2021
Device Model NumberG23646
Device Catalogue NumberC-CAE-14.0-70-FII
Device Lot NumberE3729541
Was Device Available for Evaluation? No
Distributor Facility Aware Date04/08/2019
Device Age10 MO
Initial Date Received by Manufacturer 04/05/2019
Supplement Date Received by Manufacturer05/29/2019
Initial Report FDA Received Date04/30/2019
Supplement Report FDA Received Date06/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;